SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
74027281 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/04/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that after a tka that took place on an unknown date, the patient suffered a traumatic surfing event.This resulted on broken jrny ii bcs xlpe art isrt sz 7-8 lt 9mm that was explanted on a revision surgery that took place on (b)(6) 2026.Patient is reportedly, well.No further information available at this time.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
He device was not returned for evaluation; therefore, a device analysis could not be performed.However, the photographs were reviewed, and revealed that that the post of the insert had broken off.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in warnings and precautions that the implant can break or become damaged as a result of strenuous activity or trauma.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review concluded that a similar event was identified related to revision surgery when the patella was left unresurfaced.However, according to the information provided, there is not enough information to determine if the patella was left unresurfaced at the index surgery.Therefore, this part number and event cannot be related with the prior actions found.Per material specification, the quality and manufacture of polyethylene bar stock shall be controlled.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique, postoperative care, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.